Alert archive / California / Wind Advisories in 2017
Wind Advisory 11, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 22, 2017, 4:12 AM PST. It took effect at Feb 22, 2017, 2:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2017, 4:12 AM PST (12:12 UTC)
- In effect from
- Feb 22, 2017, 2:00 PM PST
- Expired
- Feb 23, 2017, 1:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
283 WWUS76 KHNX 221212 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 412 AM PST Wed Feb 22 2017 CAZ098-099-222200- /O.NEW.KHNX.WI.Y.0011.170222T2200Z-170223T0900Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 412 AM PST Wed Feb 22 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PST THURSDAY... The National Weather Service in Hanford has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 1 AM PST Thursday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds increasing this afternoon. Strongest winds occurring late afternoon into the evening hours then decreasing during the night. * IMPACTS..Downed trees and power lines as well as difficulty driving. Gusty winds will blow around unsecured objects PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
745 WWUS76 KHNX 222142 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 142 PM PST Wed Feb 22 2017 CAZ098-099-230600- /O.CON.KHNX.WI.Y.0011.170222T2200Z-170223T0900Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 142 PM PST Wed Feb 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds increasing this afternoon. Strongest winds occurring late afternoon into the evening hours then decreasing during the night. * IMPACTS..Downed trees and power lines as well as difficulty driving. Gusty winds will blow around unsecured objects PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
143 WWUS76 KHNX 230552 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 952 PM PST Wed Feb 22 2017 CAZ098-099-230900- /O.CON.KHNX.WI.Y.0011.000000T0000Z-170223T0900Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 952 PM PST Wed Feb 22 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * TIMING...through 1 am Thursday. * IMPACTS..Downed trees and power lines as well as difficulty driving. Gusty winds will blow around unsecured objects PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
694 WWUS76 KHNX 230857 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1257 AM PST Thu Feb 23 2017 CAZ098-099-231000- /O.EXP.KHNX.WI.Y.0011.000000T0000Z-170223T0900Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1257 AM PST Thu Feb 23 2017 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... Winds have decreased across the area and the wind advisory is being allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 2:56 PM PST, 13 hours 16 minutes earlier.
Area forecast discussion, Feb 21, 2:56 PM PST, 13 hours 16 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 256 PM PST Tue Feb 21 2017 .SYNOPSIS... A significant storm impacting California will keep showers across the area today, then tapering off by Wednesday. After a brief drier and cooler period Thursday and Friday, another system will return wet weather to the region during the weekend. && .DISCUSSION... Unsettled weather continues across Central California with convective storms being observed this afternoon. While the strongest storms have been confined to areas north of Merced County, the atmosphere is primed for storms to develop from near Fresno County northward. Will maintain a wording of afternoon thunderstorms through sunset this evening before the atmosphere becomes stable. In the meanwhile, showers continue to develop across Central California with hourly precipitation rates of less then a tenth of an inch. These values are half to a third of the values seen over the President's Day weekend. Currently, winter storm warnings and flood watches and statements are in effect for today's unsettled conditions. Both Oakland and Vandenberg upper air observations are now showing under an inch of precip-water (which are near 150 percent of normal for this date) but still running high. Therefore, support exist for the continuation of moderate precipitation across Central California through this evening. The main concern for this week is the current hydrologic conditions of the region. The current storm continues to causes problems for area rivers and other water control facilities that are running at or near capacity. Therefore, confidence is high that the even the latest precipitation accumulation will cause problems. River statements and flood products will continue to focus on the rivers and many creeks that are reaching levels that may threaten life and property across Central California. Models continue to show higher confidence levels that cyclonic flow will remain over the West through most of the week. Therefore, unsettled conditions will linger beyond the short term as precipitation may exist over the West Coast (off and on) through most of the next seven days. One thing to note is that models currently show no major atmospheric river type event occurring in the next seven days. Yet, models do show a good plume of moisture that may allow for a good precipitation potential between Saturday night into Sunday. Therefore, will the mention of higher than climo probability of precipitation for next weekend as ingredients starting to come into phase for yet another storm. Beyond Monday, models show weak ridging and yet another upper low off the British Columbia coast that may affect the district later next week. While the focus will be through the beginning of next week and the “off and on” precipitation, the winter weather pattern is not over as more precipitation is received over the region through the start of March. && .AVIATION...MVFR conditions can be expected along the west slopes of the Sierra through 00z Thursday with local IFR and mountain obscurations in heavier precipitation over the higher elevations through 12z Wednesday. VFR conditions will prevail elsewhere across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Flood Watch until 10 PM PST this evening CAZ093-094-096-097. Winter Storm Warning until 10 PM PST this evening ABOVE 7000 FEET FOR THE CAZ096-097. && public...Molina avn/fw...JDB synopsis...Molina weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:21 AM PST | Winter Weather Advisory | HNX | 28 hr | |
| Feb 22, 7:29 AM PST | Areal Flood Advisory | HNX | Fresno, Madera | 60 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.